Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2007, 10:33 AM MDT for Yuma County, Colorado. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 10:33 AM MDT (16:33 UTC)
- Expired
- Apr 24, 2007, 11:30 AM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 11:32 AM MDT | HAIL 1 | 5 E Clarkville, CO | HAIL COVERING GROUND. |
| Apr 24, 11:35 AM MDT | HAIL 0.75 | 14 Nw Wray, CO | DIME SIZED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 241633 SVRGLD COC125-241730- /O.NEW.KGLD.SV.W.0035.070424T1633Z-070424T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 1130 AM MDT * AT 1027 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR VERNON...OR ABOUT 28 MILES NORTHWEST OF ST. FRANCIS...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WRAY AROUND 1040 AM MDT... ECKLEY AROUND 1055 AM MDT... WAUNETA AROUND 1110 AM MDT... CLARKVILLE AROUND 1130 AM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 231 AND 269. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR NORTHWEST KANSAS. LAT...LON 3985 10237 3992 10216 4043 10229 4042 10276 $$
1 follow-up statement
000 WWUS53 KGLD 241702 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MDT TUE APR 24 2007 COC125-241730- /O.CON.KGLD.SV.W.0035.000000T0000Z-070424T1730Z/ YUMA CO- 1102 AM MDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM MDT FOR NORTH CENTRAL YUMA COUNTY... AT 1059 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHEAST OF CLARKVILLE...OR ABOUT 40 MILES NORTHWEST OF ST. FRANCIS...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKVILLE AROUND 1125 AM MDT... PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 4000 10238 4000 10228 4043 10229 4042 10276 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 AM MDT, 7 hours 8 minutes earlier.
Area forecast discussion, Apr 24, 3:25 AM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 325 AM MDT TUE APR 24 2007 .DISCUSSION...MAIN FORECAST CONCERNS ARE THE POSSIBILITY OF SEVERE WEATHER THIS EVENING AND SNOW MIXED WITH RAIN EARLY WEDNESDAY MORNING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THE SURFACE LOW OVER SOUTHEAST COLORADO STALLS OVER SOUTHEAST COLORADO AS IT DEEPENS IN RESPONSE TO THE DEEPENING UPPER LOW CURRENTLY MOVING THROUGH THE 4-CORNERS REGION AND INTO SOUTHEAST COLORADO AND SOUTHWEST KANSAS THIS EVENING. WITH THE WARM SECTOR AHEAD OF THE LOW CURRENTLY ACROSS MUCH OF THE FORECAST AREA WITH A WARM FRONT AT THE SURFACE THROUGH THE CENTRAL PORTION OF THE FORECAST AREA AND A COLD FRONT ENHANCED BY THUNDERSTORM OUTFLOW ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA...EXPECT PLENTY OF MOISTURE TO CONTINUE TO ADVECT INTO MAINLY THE EASTERN SECTIONS OF THE FORECAST AREA WITH PLENTY OF SHEAR AND MESOSCALE LIFT IN THE VICINITIES OF THE SURFACE BOUNDARIES AND SYNOPTIC LIFT ASSOCIATED WITH THE LOW LIFTING ACROSS THE HIGH PLAINS. THIS WILL ALL LEAD TO ADDITIONAL THUNDERSTORM PRODUCTION LATER TODAY AND THIS EVENING ACROSS THE TRI-STATE REGION WITH SOME STORMS EXPECTED TO BECOME SEVERE. WITH STRONG NORTHERLY FLOW BEHIND THE EXITING SURFACE LOW AND TEMPERATURES DIPPING INTO THE MID 30S ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA...IT WILL BE POSSIBLE TO SEE SOME SNOW MIXING IN WITH THE RAIN SHOWERS LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING. THE NEW TREND HAS BEEN TO COOL TEMPERATURES THROUGH THE LATTER PART OF THE WEEK. THIS SEEMS REASONABLE GIVEN THE AMOUNT OF RAINFALL AND CLOUD COVER EXPECTED WITH THE LOW PRESSURE SYSTEM THAT WILL BE MOVING ACROSS THE REGION ALONG WITH ANOTHER SHORT WAVE TROUGH EXPECTED LATE THURSDAY NIGHT AND FRIDAY. THE GFS IS CURRENTLY MUCH STRONGER WITH THIS NEXT SHORT WAVE TROUGH THAN THE NAM. WILL NOT PUT ANY PRECIPITATION IN ON THURSDAY NIGHT OR FRIDAY GIVEN THE POOR AGREEMENT BETWEEN MODELS AND THE NEW MORE MOIST TREND LATE IN THE WEEK THAT DOES NOT AGREE WITH PRIOR TRENDS...BUT HAVE TRENDED SLIGHTLY THAT WAY. THE WEEKEND AND BEGINNING OF NEXT WEEKS ARE STILL LOOKING DRY AND WARMER AS AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. AND MOVES OVER THE CENTRAL U.S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Apr 24, 10:20 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT TUE APR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1020 AM MDT TUE APR 24 2007 /1120 AM CDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON AND SHERIDAN. THIS INCLUDES THE CITIES OF...HILL CITY...HOXIE...NORTON AND OBERLIN. A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES IN NORTHEAST COLORADO...YUMA...AND THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...DUNDY...HITCHCOCK AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF HEAVY RAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI- STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART/BLM
In the hours before
Local storm report, Apr 24, 9:29 AM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
929 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 15 SSW VONA 39.10N 102.85W
04/24/2007 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
JDKLocal storm report, Apr 24, 9:32 AM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
932 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HAIL 7 S BURLINGTON 39.20N 102.27W
04/24/2007 E0.88 INCH KIT CARSON CO TRAINED SPOTTER
&&
JDKLocal storm report, Apr 24, 9:38 AM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
938 AM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL OBERLIN 39.82N 100.53W
04/24/2007 M1.00 INCH DECATUR KS TRAINED SPOTTER
&&
MENTZERSpecial weather statement, Apr 24, 10:07 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1007 AM MDT TUE APR 24 2007 KSZ015-241630- SHERIDAN- 1107 AM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GRAINFIELD...OR 11 MILES SOUTH OF HOXIE...AND MOVING NORTH AT 25 MPH. DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. MENTZER
Special weather statement, Apr 24, 10:12 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1012 AM MDT TUE APR 24 2007 COZ090-241645- YUMA COUNTY- 1012 AM MDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 1006 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BONNY RESERVOIR...OR 19 MILES NORTH OF BURLINGTON...AND MOVING NORTHWEST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. KILLINGSWORTH
Special weather statement, Apr 24, 10:29 AM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1029 AM MDT TUE APR 24 2007 COZ090-241700- YUMA COUNTY- 1029 AM MDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 1022 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERNON...OR 27 MILES NORTHWEST OF ST. FRANCIS...AND MOVING NORTHWEST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 6 MILES SOUTHWEST OF IDALIA AND MOVING NORTHWEST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH BOTH STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 232 AND 254. KILLINGSWORTH
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:00 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:08 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Apr 23, 8:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Apr 23, 8:34 PM MDT | Tornado Warning | GLD | Yuma | 26 min |
| Apr 23, 9:02 PM MDT | Flash Flood Warning | GLD | Yuma | 58 min |
| Apr 23, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Apr 23, 9:18 PM MDT | Tornado Warning | GLD | Yuma | 42 min |
| Apr 23, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 54 min |
| Apr 23, 9:32 PM MDT | Tornado Warning | GLD | Yuma | 58 min |
| Apr 23, 10:28 PM MDT | Tornado Warning | GLD | Yuma | 47 min |
| Apr 23, 11:02 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Apr 24, 8:50 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 55 min |
| Apr 24, 9:19 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Apr 24, 10:01 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 23 min |
| Apr 24, 11:31 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Apr 24, 12:14 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| Apr 24, 12:55 PM MDT | Tornado Warning | GLD | Cheyenne | 50 min |
| Apr 24, 1:37 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Apr 24, 1:48 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 57 min |
| Apr 24, 2:40 PM MDT | Tornado Warning | GLD | Kit Carson | 65 min |
| Apr 24, 3:27 PM MDT | Tornado Warning | GLD | Cheyenne | 63 min |
| Apr 24, 4:22 PM MDT | Tornado Warning | GLD | Cheyenne | 40 min |
| Apr 24, 4:56 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.